Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Certain Homology Cycles of the Independence Complex of Grids
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Mathematics (Div.).
2010 (English)In: Discrete & Computational Geometry, ISSN 0179-5376, E-ISSN 1432-0444, Vol. 43, no 4, 927-950 p.Article in journal (Refereed) Published
Abstract [en]

Let G be an infinite graph such that the automorphism group of G contains a subgroup K congruent to Z(d) with the property that G/K is finite. We examine the homology of the independence complex Sigma(G/I) of G/I for subgroups I of K of full rank, focusing on the case that G is the square, triangular, or hexagonal grid. Specifically, we look for a certain kind of homology cycles that we refer to as "cross-cycles," the rationale for the terminology being that they are fundamental cycles of the boundary complex of some cross-polytope. For the special cases just mentioned, we determine the set Q(G, K) of rational numbers r such that there is a group I with the property that Sigma(G/I) contains cross-cycles of degree exactly r . |G/I| - 1; |G/I| denotes the size of the vertex set of G/I. In each of the three cases, Q( G, K) turns out to be an interval of the form [a, b] boolean AND Q = {r is an element of Q : a <= r <= b}. For example, for the square grid, we obtain the interval [1/5, 1/4] boolean AND Q.

Place, publisher, year, edition, pages
2010. Vol. 43, no 4, 927-950 p.
Keyword [en]
Grid, Independence complex, Simplicial homology, Tiling, Cross-polytope, morse-theory
National Category
Mathematics
Identifiers
URN: urn:nbn:se:kth:diva-19381DOI: 10.1007/s00454-009-9224-9ISI: 000276424500011Scopus ID: 2-s2.0-77952011334OAI: oai:DiVA.org:kth-19381DiVA: diva2:337428
Note
QC 20100525Available from: 2010-08-05 Created: 2010-08-05 Last updated: 2017-12-12Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Jonsson, Jakob
By organisation
Mathematics (Div.)
In the same journal
Discrete & Computational Geometry
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 38 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf